Alert archive / Mississippi / Wind Advisories in 2022
Wind Advisory 4, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Mar 21, 2022, 12:31 PM CDT for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Mar 22, 2022, 9:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 12:31 PM CDT (17:31 UTC)
- In effect from
- Mar 22, 2022, 9:00 AM CDT
- Expired
- Mar 22, 2022, 4:51 PM CDT
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2295 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820 WWUS74 KJAN 211731 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1231 PM CDT Mon Mar 21 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 220145- /O.NEW.KJAN.WI.Y.0004.220322T1400Z-220323T0200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 1231 PM CDT Mon Mar 21 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CDT TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of northeast Louisiana, central and south Mississippi and southeast Arkansas. * WHEN...From 9 AM to 9 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Even outside of thunderstorms, wind gusts of 40 to 50 mph will be possible at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DL
5 follow-up statements
130 WWUS74 KJAN 220206 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 906 PM CDT Mon Mar 21 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221100- /O.CON.KJAN.WI.Y.0004.220322T1400Z-220323T0200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 906 PM CDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of northeast Louisiana, central and south Mississippi and southeast Arkansas. * WHEN...From 9 AM to 9 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 19
955 WWUS74 KJAN 220907 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 407 AM CDT Tue Mar 22 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 222115- /O.CON.KJAN.WI.Y.0004.220322T1400Z-220323T0200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 407 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of northeast Louisiana, central and south Mississippi and southeast Arkansas. * WHEN...From 9 AM to 9 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 33
087 WWUS74 KJAN 221807 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 107 PM CDT Tue Mar 22 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-053-059-060-221915- /O.CAN.KJAN.WI.Y.0004.000000T0000Z-220323T0200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren- Claiborne-Jefferson-Adams- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, Anguilla, Vicksburg, Port Gibson, Fayette, and Natchez 107 PM CDT Tue Mar 22 2022 ...WIND ADVISORY IS CANCELLED... The threat for strong winds has ended, but occasional gusty winds will continue to be possible across the area through this evening. $$ MSZ026>033-036>039-042>046-048>052-054>058-061>066-072>074-230200- /O.CON.KJAN.WI.Y.0004.000000T0000Z-220323T0200Z/ Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith- Jasper-Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 107 PM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...In advance of thunderstorms today, south winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of central and eastern Mississippi. * WHEN...Through 9 PM CDT Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NF
496 WWUS74 KJAN 222011 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 311 PM CDT Tue Mar 22 2022 MSZ026>029-032-036-037-042>044-048>050-054-055-061-062-222115- /O.CAN.KJAN.WI.Y.0004.000000T0000Z-220323T0200Z/ Grenada-Carroll-Montgomery-Webster-Choctaw-Holmes-Attala-Yazoo- Madison MS-Leake-Hinds-Rankin-Scott-Copiah-Simpson-Franklin MS- Lincoln- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, Ackerman, Weir, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Yazoo City, Ridgeland, Madison, Canton, Carthage, Jackson, Pearl, Brandon, Richland, Forest, Morton, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Bude, Roxie, Meadville, and Brookhaven 311 PM CDT Tue Mar 22 2022 ...WIND ADVISORY IS CANCELLED... The threat for strong winds has ended, but occasional gusty winds will continue to be possible across the area through this evening. $$ MSZ030-031-033-038-039-045-046-051-052-056>058-063>066-072>074- 230200- /O.CON.KJAN.WI.Y.0004.000000T0000Z-220323T0200Z/ Clay-Lowndes-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-Newton- Lauderdale-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- Including the cities of West Point, Columbus, Starkville, Louisville, Macon, Brooksville, Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 311 PM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...In advance of thunderstorms today, south winds 20 to 25 mph with gusts up to 45 mph are expected. * WHERE...Portions of central and eastern Mississippi. * WHEN...Through 9 PM CDT Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
842 WWUS74 KJAN 222151 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 451 PM CDT Tue Mar 22 2022 MSZ030-031-033-038-039-045-046-051-052-056>058-063>066-072>074- 222300- /O.CAN.KJAN.WI.Y.0004.000000T0000Z-220323T0200Z/ Clay-Lowndes-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-Newton- Lauderdale-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- Including the cities of West Point, Columbus, Starkville, Louisville, Macon, Brooksville, Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 451 PM CDT Tue Mar 22 2022 ...WIND ADVISORY IS CANCELLED... The threat for strong winds apart from those with severe thunderstorms has ended, but occasional gusty winds will continue to be possible across the area through this evening. $$ NF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 21, 8:35 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 21, 8:35 AM CDT, 3 hours 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
835 AM CDT Mon Mar 21 2022
...SEVERE WEATHER AND HEAVY RAINFALL LIKELY ON TUESDAY...
.UPDATE...
Updated for morning discussion.
&&
.DISCUSSION...
No changes needed for the going forecast this morning. The rest of
the day will see high clouds moving overhead, and winds increasing
out of the southeast in the 15-20 mph range. /NF/
Prior discussion below:
Today through tonight:
Surface high pressure is shifting well east of the forecast area,
and the tightening pressure gradient between it and a
strengthening cyclone to the west will result in gusty SSE winds.
Moisture response is expected to lag in comparison, and this will
likely result in a period of favorable meteorological conditions
for wildfires, but as previously discussed, recent significant
rainfall has improved vegetative conditions and that should help
to alleviate fire danger concerns. As we go through tonight,
strong warm advection and increasing large scale ascent will
result in a zone of potentially heavy convective rainfall over far
northwest portions of the area. This initial convective round and
the associated mesoscale/boundary influences will have something
to say about the greater heavy rainfall/severe weather threats as
we go into Tuesday. /EC/
Tuesday through the weekend:
The forecast period begins with focus remaining on the risk for
severe weather on Tuesday. The general forecast synoptic pattern
has had somewhat good agreement across guidance for several
forecast cycles. This will likely consist of a potent longwave
trough having closed off an upper low center over the Southern
Plains moving east with attendant surface cyclogenesis underway.
The surface low will subsequently eject northeastward as we head
into Tuesday. As the primary low begins to occlude, upper
divergence will become enhanced down stream and a broad lowering
of pressure (that will also likely be enhanced by convective
activity) may result in a secondary low pressure center developing
along an increasingly defined prefrontal trough. Regardless of
development of a secondary low center, pressures will be falling
and troughing becoming more defined ahead of the associated front.
This will be sufficient to result in maintained boundary layer
backing as numerous thunderstorms begin to threaten from the west.
More specific to our area, predawn Tuesday, southerly flow will be
transporting warm and moist air ahead of the approaching weather
system. This boundary layer warm air advection will result in
dramatic modification the airmass locally with area dewpoints rising
from the 30s F seen today into the 50s and 60s F by sunrise Tuesday.
By mid morning Tuesday, dewpoints across the area will likely be in
the lower 60s F with middle and upper 60s F surging northward to
near the highway 84 corridor. Surface pressures will fall through
the day as the surface low approaches with the departing surface
high moving east. Upper heights will significantly fall with 500 mb
heights dropping from around 579 dam Monday night to around 567 by
midday Tuesday. Multiple factors will favor substantial lifting
across the warm sector. These factors include impressive diffluent
flow aloft as noted in modeled 300 mb fields, minimal convective
inhibition with little evidence for substantial capping aloft, and a
potent low level jet, characterized by 850 mb maximum velocities
rising from 50 kts mid morning to over 55 kts by midday with
continued low level warm advection and moisture flux. This will
likely result in widespread convective initiation and subsequent
thunderstorm development is likely.
In terms of the severe weather parameter space, the expected
combination of instability and shear will be potent. The most
favorable pre-storm environment will likely be characterized by
1500- 2,000 J/KG SBCAPE, impressive 0-1 km helicity above 300
m^2/s^2, and substantial deep layer (0-6 km) bulk shear values
above 50 knots. The most likely areas for the higher-end values
listed above to verify will likely be along and south of the I-20
corridor, dependent on how far north the better boundary layer
moisture can advect prior to passage of the primary convective
band or bands.
Storms will likely initiate well west of our area and then progress
eastward. Rapid upscale growth will likely result in the development
of one or more QLCS (quasi-linear convective systems) structures.
While the most widespread severe weather will likely result from
these convective complexes, discrete storms may form out ahead in
the open warm sector. These storms, should they form, would quickly
intensify and rotate with all hazards possible including the
potential for strong tornadoes. Within the QLCS(s), embedded
supercellular structures would also pose the risk for all severe
hazards. In addition to super cell structures, areas along the line
and in particular any bowing segments would pose significant risk,
particularly in terms of damaging straightline winds.
Heavy rain continues to be likely associated with intense and
widespread thunderstorm activity. This will likely result in some
areas of flash flooding particularly where thunderstorms train over
the same areas. The current forecast maintains the existing HWO
"elevated" depiction across the entire area as confidence remains
too low in depicting a more precise threat area. Should guidance
begin to reach consensus on a more defined geographical delineation
for the highest flooding risk, that will likely be more clearly
depicted in subsequent forecast products.
Overnight Tuesday, the cold front will bring cooler and drier air
with precipitation chances ending and likely not returning through
the remainder of the forecast period. High pressure builds in during
the middle part of the week which will allow for effective
radiational cooling at night, but currently not expecting
significant frost/freeze risks. Temperatures through the week will
be a bit cooler than the climatological means, with highs in the 60s
F, warming into the lower 70s F for most by Sunday. Overnight lows
will likely fall into the 40s F each night. /86/
&&
.AVIATION...
12Z TAF discussion:
VFR conditions will prevail through today and into the evening,
but expect a gradual lowering of ceilings from west to east as we
go through later tonight along with an increasing chance for
SHRA/TSRA in the GLH to perhaps GWO area. SSE surface wind will
also be on the increase later this morning. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 79 60 74 50 / 3 24 100 55
Meridian 78 56 76 53 / 2 4 88 87
Vicksburg 76 62 74 49 / 6 42 97 30
Hattiesburg 80 59 76 53 / 2 12 96 83
Natchez 78 63 74 48 / 6 49 95 26
Greenville 76 60 70 49 / 9 69 98 32
Greenwood 77 60 72 50 / 4 54 100 52
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch from Tuesday afternoon through late Tuesday night
for MSZ039-045-046-051-052-056>058-064>066-072>074.
Flood Watch from Tuesday morning through Tuesday evening for
MSZ018-019-025>038-040>044-047>050-053>055-059>063.
LA...Flood Watch from Tuesday morning through Tuesday evening for
LAZ007>009-015-016-023>026.
AR...Flood Watch from Tuesday morning through Tuesday evening for
ARZ074-075.
&&
NF/EC/LPHazardous weather outlook, Mar 21, 4:41 AM CDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 441 AM CDT Mon Mar 21 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 220945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 441 AM CDT Mon Mar 21 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Severe storms are likely early Tuesday through Tuesday evening roughly along and south of the Highway 82 corridor in Mississippi and roughly along and south of I-20 in Louisiana. Tornadoes, damaging winds up to 70 mph and large hail to golf ball size will be possible. Some tornadoes may be strong. (https://www.weather.gov/images/jan/graphicast/1.png) Severe storms are possible in southeastern Arkansas, portions of northeastern Louisiana, and roughly north of the Highway 82 corridor in Mississippi from early Tuesday morning through Tuesday afternoon. Tornadoes, damaging winds to 60 mph, and hail to quarter size will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely for the entire outlook area on Tuesday. Roads may become flooded and structures may become threatened by rising water. (https://www.weather.gov/images/jan/graphicast/2.png) Sustained winds of 20 to 25 mph or wind gusts of 30 to 40 mph are expected for the entire outlook area on Tuesday. Winds may cause weak trees and limbs to break and fall and could make travel difficult particularly for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday through Tuesday night. 86 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:52 AM CDT | Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 44 hr |
| Mar 21, 10:05 AM CDT | River Flood Warning | JAN | Leake | 9 days |
| Mar 21, 10:05 AM CDT | River Flood Warning | JAN | Leake | 8 days |
| Mar 21, 10:06 AM CDT | River Flood Warning | JAN | Leake | 5 days |
| Mar 21, 10:07 AM CDT | River Flood Warning | JAN | Leake | 5 days |
| Mar 21, 10:07 AM CDT | River Flood Warning | JAN | Attala | 3 days |
| Mar 21, 10:13 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 5 days |
| Mar 21, 10:22 AM CDT | River Flood Warning | JAN | Lawrence | 21 days |
| Mar 21, 10:22 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 21 days |
| Mar 21, 10:22 AM CDT | River Flood Warning | JAN | Marion | 21 days |
| Mar 21, 10:24 AM CDT | River Flood Warning | JAN | Hinds, Warren | 16 days |
| Mar 21, 10:29 AM CDT | River Flood Warning | JAN | Jones | 6 days |
| Mar 21, 10:31 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 4 days |
| Mar 21, 10:33 AM CDT | River Flood Warning | JAN | Noxubee | 5 days |
Nearby
Wind Advisories in Mississippi, 2022Wind Advisories in Louisiana, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.